Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 140, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 5, 2009, 6:48 PM MDT for Custer County, Fremont County, Pueblo County, Colorado. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2009, 6:48 PM MDT (00:48 UTC)
- Expired
- Aug 5, 2009, 7:24 PM MDT
- In force
- 36 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties Custer County, CO, Fremont County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 92 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 7:15 PM MDT | HAIL 1 | 1 N Canon City, CO | HAIL OCCURRED 0710 TO 0715 MDT. 1.40 RAINFALL 0700 TO 0735 MDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 5, 4:15 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.8 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 642 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 2653 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 060048 SVRPUB COC027-043-101-060145- /O.NEW.KPUB.SV.W.0140.090806T0048Z-090806T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 648 PM MDT WED AUG 5 2009 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN FREMONT COUNTY IN CENTRAL COLORADO... NORTHERN CUSTER COUNTY IN SOUTHEAST COLORADO... EXTREME WEST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO... * UNTIL 745 PM MDT... * AT 646 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF FLORENCE...OR ABOUT 34 MILES WEST OF PUEBLO...AND WAS MOVING TOWARD THE EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... FLORENCE. PENROSE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT WEDNESDAY EVENING FOR SOUTHEASTERN COLORADO. && LAT...LON 3852 10495 3807 10500 3824 10569 3852 10558 TIME...MOT...LOC 0047Z 281DEG 21KT 3830 10524 $$ SR
1 follow-up statement
000 WWUS55 KPUB 060124 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 724 PM MDT WED AUG 5 2009 COC027-043-101-060134- /O.CAN.KPUB.SV.W.0140.000000T0000Z-090806T0145Z/ CUSTER CO-FREMONT CO-PUEBLO CO- 724 PM MDT WED AUG 5 2009 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EXTREME WEST CENTRAL PUEBLO...SOUTHEASTERN FREMONT AND NORTHERN CUSTER COUNTIES... HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT WEDNESDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3852 10495 3807 10500 3824 10569 3852 10558 TIME...MOT...LOC 0124Z 281DEG 21KT 3826 10497 $$ SR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 5:08 PM MDT, 1 hour 40 minutes earlier.
Area forecast discussion, Aug 5, 5:08 PM MDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 508 PM MDT WED AUG 5 2009 .UPDATE... UPDATED FORECASTS TO ADD SEVERE THUNDERSTORM WATCH FOR ALL OF THE SOUTHEAST COLORADO PLAINS UNTIL 11 PM MDT. && .SHORT TERM... VERY HIGH CAPES ALONG WITH AN APPROACHING SHORTWAVE HAVE PROMPTED ISSUANCE OF A SEVERE THUNDERSTORM WATCH FOR THE SOUTHEAST PLAINS UNTIL 11 PM MDT. SPOILER MIGHT BE THE STRONG CAP THAT STILL EXISTS OVER MOST OF THE PLAINS. STORMS HAVE BEEN POPPING ALONG THE EDGES OF THE CAP NEAR THE MOUNTAINS...BUT ARE HAVING DIFFICULTY SUSTAINING THEMSELVES AS THEY TRY TO MOVE EAST. WILL MONITOR CLOSELY THIS EVENING TO SEE EFFECTS OF ADVANCING SHORTWAVE. LW .LONG TERM... NO UPDATES AT THIS TIME. && .AVIATION... NO UPDATES AT THIS TIME. && .PREV DISCUSSION... /ISSUED 346 PM MDT WED AUG 5 2009/ SHORT TERM... (TONIGHT AND THURSDAY) ..POTENTIAL FOR SEVERE STORMS THIS EVENING... ANOTHER OUTFLOW BOUNDARY...ANOTHER UNUSUAL DAY OVR THE ERN CO PLAINS...AS TEMPERATURES ONCE AGAIN FELL WELL SHORT OF EXPECTED HIGHS. ADDING TO THE C51ENGE...MORNING SOUNDING AT KBOU MAY HAVE BEEN A BIT TOO DRY IN THE LOW LEVELS...SO MODELS STILL LAGGING BEHIND IN FORECAST OF MOISTURE TODAY. DEWPOINTS AT KPUB ACTUALLY 44 7 DEGREES THIS AFTERNOON...DESPITE A FAIR AMOUNT OF INSOLATION. WINDS HAVE BEEN PRETTY PERSISTENT FROM THE E AND SE...AND EARLIER OUTFLOW HIT THE MOUNTAINS LATE THIS MORN. SO...PLENTY OF CAPE OUT THERE..AND SPC HAS DRAGGED BACK THE SLIGHT RISK BORDER ALL THE WAY TO THE ERN MTS FOR THIS EVE. MAIN REMAINING PROBLEM IS THAT CIN IS STILL IN THE MINUS 200 RANGE OVR THE PLAINS...AND AT THIS POINT THERE IS NOT MUCH OF A TRIGGER FOR STORMS TO DEVELOP. WHERE CIN HAS BEEN ERODED...OVER THE RATON MESA FOR EXAMPLE...HAVE ALREADY SEEN A SVR STORM DEVELOP. WITH APPROACHING WAVE FROM THE W...CERTAINLY CANNOT RULE OUT THE POTENTIAL FOR SVR STORMS PRETTY MUCH ANYWHERE E OF THE MTS. CONTDVD IS ALREADY LIGHTING UP RIGHT NOW AS THE WAVE APPROACHES. ON THE OTHER HAND...LATEST MODEL DATA CONTINUES TO KEEP MUCH OF THE PLAINS DRY...NOT SURPRISING GIVEN THE AMOUNT OF CIN. GIVEN THE POTENTIAL FOR SVR WX IF THE CAP ERODES SUFFICIENTLY...NAMELY NEARLY 3000 J/KG OF CAPE AND ADEQUATE SHEAR FOR ORGANIZED STORMS...WILL MAINTAIN THE ISOLD POPS THIS EVE. WITH LATE ARRIVAL OF THE SHORTWAVE...MAY EVEN SEE SOME ISOLD CONVECTION PERSIST THRU THE MORNING HOURS. TOMORROW...YET ANOTHER TRICKY DAY...WITH THE NAM PROGGING STILL ANOTHER MCS OVER SWRN NE. IF THIS VERIFIES...SHOULD SEE ANOTHER REPEAT OF STABLE AND MORE MOIST AIR WORK INTO THE PLAINS. HAVE REDUCED MAXT OVR THE PLAINS TOMORROW BY A FEW DEGREES...AND WILL WAIT TO SEE HOW THE EVENING CONVECTION DEVELOPS. WILL SEE SW WINDS ALOFT START TO PICK UP ON THU AS THE TROUGH TO THE W BEGINS MOVING INTO WRN CO. WILL MAINTAIN HIGHEST POPS OVR THE DVD AND MTS TOMORROW AFTERNOON...WITH LEAD IMPULSES EJECTING FROM THE UPSTREAM TROUGH. ISOLD POPS STILL LOOK ON TARGET FOR THE PLAINS...AND ASSUMING OUTFLOW IS NOT AS PRONOUNCED TOMORROW AS IT WAS TODAY...LOW LEVS SHOULD START TO DRY OUT WITH THE MAIN THREAT FROM STORMS SHIFTING TO STRONG WIND GUSTS. 44 LONG TERM... (THURSDAY NIGHT THROUGH NEXT WEDNESDAY) MODELS SUGGEST CONVECTION MAY LINGER PAST MIDNIGHT ALONG THE CONTINENTAL DIVIDE...SO WILL MAINTAIN AT LEAST ISOLATED POPS OVER THE CENTRAL AND SOUTHWEST MOUNTAINS THROUGH 12Z. ON FRIDAY...WESTERN U.S. UPPER TROUGH SLOWLY EJECTS NORTHEASTWARD...WITH BAND OF STRONGER WINDS ALOFT MOVING INTO WESTERN COLORADO. DEEP SOUTHWEST FLOW SPREADS OVER ALL THE AREA BY MIDDAY...WITH DECREASING MOISTURE ALL AREAS. WILL STILL LIKELY SEE SOME VERY HIGH BASED CONVECTION WITH WEAK INVERTED-V SOUNDINGS NOTED ON THE NAM. CONDITIONS COULD APPROACH CRITICAL FIRE WEATHER LEVELS DUE TO WINDS/LOW RH AND DRY LIGHTNING...THOUGH MOST ZONES REPORT NON-CRITICAL FUELS AT THIS POINT. OVER THE WEEKEND...DRY SLOT SPREADS OVER THE STATE AS TROUGH LIFTS INTO THE NORTHERN PLAINS. DOUBT WELL SEE MUCH IF ANY TSRA ACTIVITY BOTH SATURDAY AND SUNDAY...AS DRY AIR SPREADS OVER THE STATE...THUS REMOVED POPS ALL AREAS. DEEP MIXING FRIDAY MAY OFFSET WEAK COOLING AT 700 MB...WILL KEEP MAX TEMPS ON THE HOT SIDE. MAYBE JUST A FEW DEGREES OF COOLING SAT/SUN AS HEIGHTS AND 700 MB TEMPS FALL. FOR NEXT WEEK...LAST FEW RUNS OF THE GFS HAVE BACKED OFF ON COLD FRONTAL PASSAGE MONDAY...WHILE ECMWF STILL PUSHES THE BOUNDARY SOUTH OF THE AREA BY MONDAY EVENING. DIFFERENCES IN MODELS HANDLING OF ENERGY EJECTING OUT OF THE GULF OF ALASKA APPEAR TO BE DRIVING THE DIFFERING SOLUTIONS...WITH MORE CONSISTENT ECMWF PREFFERED AT THIS POINT. WILL THUS KEEP THE SLIGHT COOLING IN TREND IN PLACE FOR MON-WED...ALONG WITH AN UPTURN IN THUNDERSTORM CHANCES...ESPECIALLY OVER THE EASTERN MOUNTAINS AND PLAINS. AVIATION...THERE IS A SLIGHT CHANCE FOR TS THIS EVE ESPECIALLY FOR KALS AND KCOS...BUT UNCERTAINTIES ARE STILL RATHER HIGH FOR THE TS POTENTIAL...AND WILL NOT EXPLICITLY MENTION IN TAFS AT THIS TIME. IF STORMS DO DEVELOP THIS EVE...COULD SEE SOME GUSTY WINDS AND HAIL IN THE STRONGER STORMS...SOME TO SVR LEVELS. CONVECTION MAY LINGER INTO TONIGHT. WINDS ALOFT WILL BEGIN TO STRENGTHEN TOMORROW OUT OF THE SW...AS AN UPSTREAM STORM BEGINS TO APPROACH CO. WILL SEE SCT STORMS OVR THE MTS TOMORROW AFTERNOON WITH MORE ISOLD ACTIVITY OVR THE PLAINS. 44 && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 50/50
Hazardous weather outlook, Aug 5, 5:15 PM MDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 515 PM MDT WED AUG 5 2009 COZ058>089-093>099-062315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 515 PM MDT WED AUG 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR OVER THE MOUNTAINS THIS EVENING AND DRIFT EAST ACROSS THE ADJACENT VALLEYS AND PLAINS. A FEW STORMS ON THE PLAINS MAY BE SEVERE PRODUCING QUARTER SIZE HAIL AND WIND GUSTS TO 60 MPH. OTHERWISE...THE PRIMARY THREATS FROM STORMS THIS EVENING WILL BE LIGHTNING...WIND GUSTS TO 50 MPH AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH DAY...ESPECIALLY OVER THE HIGHER TERRAIN. THE PRIMARY METEOROLOGICAL THREATS WITH THE THUNDERSTORMS EACH DAY WILL BE BRIEF WIND GUSTS UP TO 50 MPH AND HAZARDOUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE EASTERN PLAINS UNTIL 11 PM MDT. 50/50
In the hours before
Special weather statement, Aug 5, 5:35 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 535 PM MDT WED AUG 5 2009 COZ074-088-094-060000- EASTERN LAS ANIMAS COUNTY-SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- 535 PM MDT WED AUG 5 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO AT 532 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES NORTHEAST OF SUGARITE...OR 14 MILES SOUTHEAST OF TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... MODEL AND HIGHWAY 160 EAST OF TRINIDAD. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 5, 5:38 PM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 538 PM MDT WED AUG 5 2009 COZ063-076>079-083-060015- CANON CITY VICINITY/EASTERN FREMONT COUNTY-NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 538 PM MDT WED AUG 5 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME EAST CENTRAL CHAFFEE COUNTY IN CENTRAL COLORADO WESTERN FREMONT COUNTY IN CENTRAL COLORADO NORTHWESTERN CUSTER COUNTY IN SOUTHEAST COLORADO AT 537 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR TEXAS CREEK...OR 51 MILES WEST OF PUEBLO... WHICH WAS MOVING TOWARD THE NORTHEAST AT 30 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL FREMONT COUNTY. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. SR
Local storm report, Aug 5, 5:39 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
539 PM MDT WED AUG 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HAIL 4 SE COLORADO CITY 37.91N 104.79W
08/05/2009 M1.00 INCH PUEBLO CO TRAINED SPOTTER
&&
RMGLocal storm report, Aug 5, 5:47 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
547 PM MDT WED AUG 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 6 E RYE 37.92N 104.82W
08/05/2009 M1.00 INCH PUEBLO CO PUBLIC
RELAYED VIA TRAINED SPOTTER.
&&
RMGSpecial weather statement, Aug 5, 6:29 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 629 PM MDT WED AUG 5 2009 COZ076>079-081-083-086-060100- CANON CITY VICINITY/EASTERN FREMONT COUNTY-NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 629 PM MDT WED AUG 5 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EASTERN FREMONT COUNTY IN CENTRAL COLORADO SOUTH CENTRAL TELLER COUNTY IN CENTRAL COLORADO NORTHEASTERN CUSTER COUNTY IN SOUTHEAST COLORADO EXTREME WEST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO AT 628 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 7 MILES SOUTH OF ROYAL GORGE...OR 40 MILES WEST OF PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... EXTREME SOUTHWESTERN CANON CITY. FLORENCE. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. SR
Special weather statement, Aug 5, 6:29 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 629 PM MDT WED AUG 5 2009 COZ088-094-060130- EASTERN LAS ANIMAS COUNTY-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- 629 PM MDT WED AUG 5 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO AT 627 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF THATCHER...OR 34 MILES NORTHEAST OF TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... THATCHER. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 6:13 PM MDT | Severe Thunderstorm Warning | PUB | Fremont, Pueblo | 62 min |
| Aug 5, 6:47 PM MDT | Areal Flood Advisory | PUB | Fremont | 3 hr |
| Aug 5, 6:58 PM MDT | Areal Flood Advisory | PUB | Pueblo | 68 min |
| Aug 5, 7:02 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 58 min |
| Aug 5, 7:59 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Aug 5, 10:42 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa | 63 min |
| Aug 5, 11:44 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Las Animas, Prowers | 61 min |
| Aug 6, 1:01 AM MDT | Areal Flood Advisory | PUB | Baca, Bent, Las Animas, Prowers | 3 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.